MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 357.377
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2019, when the surgeon was impacting the spiral blade, the connecting screw for the helical blade broke.It had to be blown out and put back in freehand, which resulted in prolongation of the surgical time by forty (40) minutes.The broken piece was removed.No back up screw was available to use.Procedure was completed successfully.Patient outcome is unknown.Concomitant device/s reported: unknown helical blade (part# unknown, lot# unknown, quantity#1), unknown impactor (part# unknown, lot# unknown, quantity# 1).This report is for one (1) helical blade coupling screw.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: initial reporter's name and address: state: (b)(6) & initial reporter postal code provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8916622
Report Number8030965-2019-67575
Device Sequence Number1938237
Product Code LXH
UDI-Device Identifier07611819737594
UDI-Public(01)07611819737594
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.377
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFN HELICAL BLADE; UNK - IMPACTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFN HELICAL BLADE
Patient Weight60